Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 40, NWS Austin/San Antonio, TX

November 14, 200633 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 14, 2006, 3:59 PM CST for 33 counties in Texas. It took effect at Nov 15, 2006, 3:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 3:59 PM CST (21:59 UTC)
In effect from
Nov 15, 2006, 3:00 AM CST
Expired
Nov 15, 2006, 6:00 PM CST
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 142159
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CST TUE NOV 14 2006

...A RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS EARLY
WEDNESDAY MORNING. IN THE WAKE OF THE COLD FRONT...STRONG
NORTHERLY WINDS WILL DEVELOP AND RELATIVE HUMIDITIES WILL FALL TO
BELOW 25 PERCENT DURING THE MORNING HOURS. THIS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS BEGINNING WEDNESDAY MORNING AND
CONTINUING INTO THE LATE AFTERNOON HOURS.

TXZ171>173-183>194-202>209-217>225-228-150600-
/O.UPG.KEWX.FW.A.0025.061115T1500Z-061116T0000Z/
/O.NEW.KEWX.FW.W.0040.061115T1400Z-061116T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
359 PM CST TUE NOV 14 2006

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON WEDNESDAY MORNING, WINDS WILL INCREASE OUT OF THE NORTH TO 20
TO 30 MPH...WITH HIGHER GUSTS UP TO 35 MPH. RELATIVE HUMIDITIES
WILL FALL INTO THE 10 TO 20 PERCENT RANGE BY THE AFTERNOON. AS A
RESULT OF THE STRONG NORTHERLY WINDS AND THE LOW RELATIVE
HUMIDITIES...FIRE WEATHER CONDITIONS WILL BE HAZARDOUS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
3 follow-up statements
000 
WWUS84 KEWX 150325
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CST TUE NOV 14 2006

...A RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON ACROSS ALL OF SOUTH TEXAS DUE TO GUSTY WINDS
AND LOW RELATIVE HUMIDITIES...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE
TONIGHT.  IN THE WAKE OF THE COLD FRONT...STRONG NORTHERLY WINDS
WILL DEVELOP AND RELATIVE HUMIDITIES WILL FALL TO WELL BELOW 25
PERCENT DURING THE MORNING HOURS. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS BEGINNING AS EARLY AS 3 AM WEDNESDAY MORNING
OVER THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. WIDESPREAD RED
FLAG CONDITIONS ARE EXPECTED DURING THE LATE MORNING AND AFTERNOON
HOURS. WINDS ARE EXPECTED TO DIMINISH TO BELOW CRITICAL LEVELS BY
6 PM. 

TXZ171>173-183>194-202>209-217>225-228-160000-
/O.EXT.KEWX.FW.W.0040.061115T0900Z-061116T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
925 PM CST TUE NOV 14 2006

...RED FLAG WARNING NOW IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR
SOUTH CENTRAL TEXAS...NOW IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY.

EARLY WEDNESDAY MORNING...20-FOOT WINDS WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS OF AROUND 35 MPH. THE
STRONGEST WINDS ARE EXPECTED AFTER DAYBREAK. RELATIVE HUMIDITIES
WILL FALL TO NEAR 25 PERCENT OVER PARTS OF THE EDWARDS PLATEAU AND
THE WESTERN HILL COUNTRY BEHIND THE FRONT...THEN FALL INTO THE 10
TO 20 PERCENT RANGE WEDNESDAY AFTERNOON. ACROSS THE REST OF SOUTH
CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT
ARE EXPECTED. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 151015
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CST WED NOV 15 2006

...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM THIS AFTERNOON
ACROSS SOUTH CENTRAL TEXAS...DUE TO GUSTY NORTHERLY WINDS AND LOW
RELATIVE HUMIDITIES...

.A STRONG COLD FRONT WILL EXIT SOUTH CENTRAL TEXAS EARLY THIS MORNING.
IN THE WAKE OF THE COLD FRONT...STRONG NORTHERLY WINDS WILL
INCREASE AND RELATIVE HUMIDITIES WILL FALL TO WELL BELOW 25 PERCENT
BY THE AFTERNOON. THESE CONDITIONS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THE LATE AFTERNOON HOURS. WINDS WILL DIMINISH
TO BELOW CRITICAL LEVELS BY 6 PM THIS AFTERNOON.

TXZ171>173-183>194-202>209-217>225-228-160000-
/O.CON.KEWX.FW.W.0040.000000T0000Z-061116T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
415 AM CST WED NOV 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY 8 AM THIS MORNING...WITH
HIGHER GUSTS TO NEAR 40 TO 45 MPH. AS VERY DRY AIR FILTERS INTO THE
REGION...RELATIVE HUMIDITIES WILL FALL TO NEAR 10 TO 20 PERCENT
THIS AFTERNOON. DUE TO THE STRONG NORTHWEST WINDS AND VERY LOW
RELATIVE HUMIDITIES...FIRE WEATHER CONDITIONS WILL BE CRITICAL
TODAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 160025
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CST WED NOV 15 2006

...RED FLAG WARNING HAS EXPIRED...

.WINDS CONTINUE TO DECREASE AS RELATIVE HUMIDITIES RECOVER.
THUS...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

TXZ171>173-183>194-202>209-217>225-228-160130-
/O.EXP.KEWX.FW.W.0040.000000T0000Z-061116T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
625 PM CST WED NOV 15 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

NORTHWESTERLY WINDS HAVE FALLEN TO AROUND 15 MPH WITH SOME HIGHER
GUSTS WHILE RELATIVE HUMIDITIES REMAIN BELOW 25 PERCENT. WIND
SPEEDS WILL DECREASE TO BELOW 15 MPH AND RELATIVE HUMIDITIES WILL
RECOVER TO ABOVE 25 PERCENT EARLY THIS EVENING. HOWEVER...AN
ELEVATED FIRE WEATHER RISK WILL PERSIST FOR THE NEXT HOUR OR TWO.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:30 PM CST, 29 minutes earlier.

Area forecast discussion, Nov 14, 3:30 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CST TUE NOV 14 2006

.DISCUSSION...
THE BIG DIG IS UNDERWAY. THE DEVELOPING STORM SYSTEM WILL DROP
SOUTH INTO OKLAHOMA EARLY WEDNESDAY MORNING BRINGING US STRONG
NORTHERLY WINDS. THE SURFACE PRESSURE GRADIENT WILL SUPPORT 30 MPH
SUSTAINED WINDS. AND WITH THE UPPER JET RIGHT OVER US WEDNESDAY
AND MASSIVE SINKING MOTION IN THE ATMOSPHERE, OCCASIONAL WIND
GUSTS TO 50 MPH WILL BE POSSIBLE. EXPECT TO SEE SUSPENDED DUST IN
THE AIR. DEWPOINTS ARE PROGGED TO FALL TO THE 20S AND EVEN TEENS
TOMORROW. AS THE STORM SYSTEM LIFTS NORTHEAST TO THE GREAT LAKES
REGION WED NIGHT, THE WINDS WILL DECREASE AND THE SURFACE HIGH
PRESSURE CENTER WILL SLIDE SOUTH OVER THE RIO GRANDE PLAINS. WITH
LIGHT WINDS, AND COLDER DRIER ATMOSPHERE OVER US, TEMPERATURES WILL
FALL TO THE 30S WITH FREEZING TEMPERATURES ACROSS MOST OF THE
WESTERN HILL COUNTRY.

A NORTHWEST FLOW REMAINS OVERHEAD THROUGH THE PERIOD WITH
OCCASIONAL SHORT WAVE TROUGHS PASSING THROUGH THE STATE. THIS WILL
KEEP OUR TEMPS ON THE MILD SIDE WITH MAINLY NORTHEAST SURFACE
WINDS. PRECIPITABLE WATER VALUES REMAIN BELOW 1 INCH AFTER
WEDNESDAYS FROPA, SO WILL NOT MENTION ANY PRECIP BEYOND TONIGHT.

&&

.FIRE WEATHER...
AS STATED ABOVE, THE PROJECTED LOW RELATIVE HUMIDITIES AND STRONG
NORTHERLY WINDS WEDNESDAY WILL CAUSE DANGEROUS FIRE BEHAVIOR.
NIGHTTIME HUMIDITIES WILL RECOVER TO NEAR 60 PERCENT. AND DAYTIME
HUMIDITIES THURSDAY WILL AGAIN FALL BELOW 25 PERCENT WITH MUCH
LIGHTER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              58  72  42  70 / 10 0 0 0
AUSTIN BERGSTROM INTL AIRPORT  57  72  41  70 / 10 0 0 0
DEL RIO INTL AIRPORT           54  74  36  75 / -  0 0 -
SAN ANTONIO INTL AIRPORT       55  74  39  72 / 10 0 0 0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

WIND ADVISORY FROM 8 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

06/08
Hazardous weather outlook, Nov 14, 3:59 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CST TUE NOV 14 2006

TXZ171>173-183>194-202>209-217>225-228-151215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
359 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT

A PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT TO THE
EARLY MORNING ON WEDNESDAY.  THIS WILL BRING WINDY CONDITIONS TO
THE AREA ON WEDNESDAY.

.DAY TWO...WEDNESDAY
...A RED FLAG WARNING IS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY...
...A WIND ADVISORY IS IN EFFECT FROM 8 AM TO 5 PM CST WEDNESDAY...

NORTH AND NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO NEAR 40 TO
45 MPH...IS LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY IN WAKE OF A
STRONG COLD FRONT.  A WIND ADVISORY IS IN EFFECT FROM 8 AM TO 5 PM
CST WEDNESDAY.

IN ADDITION TO THE STRONG WINDS...THE FRONT WILL USHER IN DRIER AIR.
A RED FLAG WARNING IS IN EFFECT FOR THE COMBINATION OF STRONG WINDS
AND VERY LOW HUMIDITY ON WEDNESDAY...FROM 8 AM TO 6 PM CST.

.DAY THREE...THURSDAY
THE COLDEST OVERNIGHT LOWS SINCE LATE MARCH IS EXPECTED THURSDAY
MORNING...AS LOWS FALL TO NEAR FREEZING TO LOWER 30S OVER PARTS
OF THE HILL COUNTRY...AND IN THE MID 30S TO NEAR 40 ACROSS THE REST
OF SOUTH CENTRAL TEXAS.  THIS MAY BE THE FIRST FREEZE FOR PARTS OF
THE TEXAS HILL COUNTRY FOR THIS FALL.  BE SURE TO TAKE ACTION TO
PROTECT PLANTS AND PETS FROM THE COLD...AND EXPOSED PIPES IN AREAS
AFFECTED BY FREEZING TEMPERATURES OVER PARTS OF THE HILL COUNTRY.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORT ANY WIND DAMAGE ON WEDNESDAY.

In the hours before

Special weather statement, Nov 14, 3:46 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CST TUE NOV 14 2006

TXZ171>173-183>194-202>209-217>225-228-150845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
346 PM CST TUE NOV 14 2006

...WINDY ON WEDNESDAY AND MUCH COLDER WEDNESDAY NIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AFTER
MIDNIGHT TONIGHT THROUGH THE PREDAWN HOURS ON WEDNESDAY...
BRINGING WINDY CONDITIONS TO SOUTH CENTRAL TEXAS WEDNESDAY.

NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS NEAR 40 TO 45 MPH...IS
LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY...IN WAKE OF THE
STRONG COLD FRONT.  A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY.

AS WINDS DIMINISH WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...
WITH VERY DRY CONDITIONS...TEMPERATURES WILL FALL RAPIDLY
UNDER MOSTLY CLEAR SKIES.

THE COLDEST OVERNIGHT LOWS SINCE LATE MARCH IS EXPECTED WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING.  LOWS ARE EXPECTED TO FALL TO
NEAR FREEZING AND LOWER 30S OVER PARTS OF THE HILL COUNTRY.
THIS MAY BE THE FIRST FREEZE FOR PARTS OF THE TEXAS HILL COUNTRY
THIS FALL. LOWS ACROSS THE REST OF SOUTH CENTRAL TEXAS WILL BE IN
THE MID 30S TO NEAR 40.

BE SURE TO TAKE ACTION TO PROTECT PLANTS AND PETS FROM THE
COLD...AND EXPOSED PIPES IN AREAS AFFECTED BY FREEZING
TEMPERATURES OVER PARTS OF THE HILL COUNTRY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON
THESE EVOLVING WEATHER PATTERNS.

THE AVERAGE DATE OF THE LAST FREEZE AND FIRST FREEZE OF THE
YEAR FOR SELECTED AREAS ACROSS SOUTH CENTRAL TEXAS FROM 1950
TO 2006 IS LISTED BELOW.

AVERAGE FIRST AND LAST DATE OF FREEZES 1950 TO 2006

LOCATION        AVERAGE LAST   AVERAGE FIRST
                  FREEZE         FREEZE

AUSTIN MABRY       FEB 24        DEC  2

AUSTIN BERGSTROM   MAR  6        NOV 25

BLANCO             MAR 21        NOV 10

BOERNE             MAR 22        NOV 11

CARRIZO SPRINGS    FEB 19        NOV 30

DEL RIO            FEB 21        DEC  1

EAGLE PASS         FEB 18        DEC  5

GONZALES           FEB 28        NOV 30

JOHNSON CITY       MAR 20        NOV 13

NEW BRAUNFELS      MAR  8        NOV 24

ROCKSPRINGS        MAR 18        NOV 19

SAN MARCOS         MAR  6        NOV 22

SAN ANTONIO        MAR  1        NOV 25

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 6:47 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more9 hr
Nov 14, 3:58 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more25 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.